MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Paralysis (1997); Pericardial Effusion (3271); Pericarditis (4448)
Date of Event 01/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that pericardial effusion, pericarditis and hemidiaphragm paralysis occurred.A left atrial appendage (laa) closure procedure was performed, and a 20mm watchman flx pro closure device was implanted on (b)(6) 2025.Post procedure the patient developed some chest pain.At first follow up after discharge, the patient was determined to have pericarditis, and some fluid was noted in the pericardial space.The fluid was not drained, and the pericarditis was treated with medication, but the patient did continue to experience pain and dyspnea during the treatment.In the time following the closure device implant a non-boston scientific (bsc) lynx device was implanted in the distal esophagus.On (b)(6) 2026, the patient reported for a follow up and the patient has left hemidiaphragm paralysis.The physician reached out to share the complaint and asked if this is something that has been reported after a closure device procedure.The physician was also questioning if it is a consequence of the pericarditis.The physician followed up a few hours later to report that a pulmonologist reported the left hemidiaphragm was mildly elevated pre closure device procedure.The non-bsc lynx device has also been reported as a potential cause for phrenic nerve injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman flx? pro remains implanted; therefore, returned device analysis could not be completed.Device history record review: the batch number for the watchman flx? pro, part # m635wu60200 was not provided.A ship history was performed to identify the last three most recently shipped batches to the customer and no batches were identified.Boston scientific's manufacturing processes include extensive inspections to ensure that all finished devices meet specification, and there is no evidence that this product did not meet specification prior to distribution.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? pro instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include pericardial effusion and chest pain (pericarditis, dyspnea, paralysis) (medication required, hospitalization).Risk review: a risk review was completed and confirmed that the events of pericardial effusion and chest pain (pericarditis, dyspnea, paralysis) were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24292512
Report Number2124215-2026-07128
Device Sequence Number10165692
Product Code NGV
UDI-Device Identifier00191506004583
UDI-Public(01)00191506004583
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60200
Device Catalogue NumberM635WU60200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceWhite